MAUDE Adverse Event Report: COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the silverhawk was returned with the laser drilled tip fractured and separated.The distal segment of the fractured component was not returned.The separation took place at approximately 1.8cm distal the cutter window.The laser drilled tip which remained showed signs of twisting.The guidewire tubing was intact.A 0.014" guidewire from the lab was loaded into the guidewire tubing.
 
Event or Problem Description
Physician was using a silverhawk device for an atherectomy procedure of a fibrous lesion in the left proximal sfa with 80% stenosis.The device was prepped per ifu.It was reported there was difficulty in flushing the tissue out of the nosecone.Probe was unable to push out the tissue.The procedure was completed using a new turbohawk device.No injury to the patient was reported.
 
Additional Manufacturer Narrative
Additional info received on july 31, 2017: the fracture in the nosecone occurred during the cleaning process, when the physician/technician were looking for tissue in the nosecone.The cut/fracture was caused deliberately by the physician during flushing outside of the body.No pieces of device were reported to be left in the body.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6676027
Report Number2183870-2017-00277
Device Sequence Number46039
Product Code MCW
UDI-Device Identifier00821684074145
UDI-Public00821684074145
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2018
Device Model NumberP4055
Device Catalogue NumberP4055
Device Lot NumberA277692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2017
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer05/31/2017
05/31/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/31/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight72